Hail, Jackson
- When
- May 3, 3:29 PM CST
- Where
- Jackson County, Hurley
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.667, -88.500
Golfball size hail covered the ground along Highway 613.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 3, 12:30 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SAT MAY 3 2003 MAIN FORECAST CONCERNS CENTER AROUND PRECIPITATION CHANCES THROUGH THIS EVENING AND AGAIN DURING THE UPCOMING WORK WEEK. CONVECTION HAS BEEN SLOW TO INITIATE THUS FAR EARLY THIS AFTERNOON DESPITE SIGNIFICANT INSTABILITY AND THE PRESENCE OF A WEAK FRONTAL BOUNDARY AS WELL AS WEAK OUTFLOW BOUNDARIES ACROSS SOUTHERN MISSISSIPPI ASSOCIATED WITH AN MCS THAT MOVED ACROSS MISSISSIPPI AND INTO ALABAMA LAST NIGHT AND EARLY THIS MORNING. VISIBLE SATELLITE IMAGERY DOES SHOW SOME CUMULUS ENHANCEMENT ALONG A BOUNDARY EXTENDING FROM NORTH OF MOBILE WEST ACROSS THE SOUTHWESTERN COUNTIES OF MISSISSIPPI. DESPITE THE LACK OF CONVECTION SO FAR...WE STILL EXPECT DEVELOPMENT TO TAKE PLACE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS AS THE ATMOSPHERE DESTABILIZES EVEN MORE FROM CONTINUED DAYTIME HEATING AND A SUBTLE SHORT WAVE IN THE WEST NORTHWEST FLOW ALOFT APPROACHES LATER TODAY. CONVECTION IS MOST LIKELY TO FIRE ACROSS OUR MISSISSIPPI ZONES IN THE FORECAST AREA ALONG THE SUBTLE BOUNDARIES AND DEVELOPING SEA BREEZE WITH THUNDERSTORMS BEING MORE ISOLATED IN NATURE ACROSS MUCH OF SOUTHEAST LOUISIANA. ANY CONVECTION THAT DOES DEVELOP WILL LIKELY DIMINISH WITHIN A COUPLE OF HOURS AFTER SUNSET THIS EVENING ALTHOUGH PLAN TO MENTION THE POSSIBILITY OF CONVECTION THROUGH THE NIGHT ACROSS THE NORTHERNMOST ZONES WHERE CONVECTIVE DEVELOPMENT OVER NORTHERN LOUISIANA LATER TODAY MAY PROPAGATE OVERNIGHT. BEYOND TONIGHT...DRY CONDITIONS APPEAR TO BE ON TAP FOR THE LAST HALF OF THE WEEKEND AS AN UPPER RIDGE BUILDS OVER AND SLIDES EAST ACROSS THE MISSISSIPPI VALLEY THROUGH SUNDAY AND THE UPPER TROUGH OVER THE GREAT LAKES REGION MOVES TO THE EAST COAST WHILE THE WESTERN UPPER TROUGH PUSHES INTO THE CENTRAL AND SOUTHERN PLAINS. WEST SOUTHWEST TO SOUTHWEST UPPER FLOW WILL PREVAIL ACROSS THE GULF COAST REGION MOST OF THE NEXT WEEK AS A BROAD TROUGH REMAINS CONFINED TO MAINLY THE NORTHERN HALF OF THE CENTRAL AND WESTERN CONUS DURING THE PERIOD ALTHOUGH A MORE SIGNIFICANT TROUGH WILL MOVE INTO THE WESTERN U.S. LATE IN THE WEEK. A COLD FRONT WILL PUSH SOUTHEAST INTO TEXAS...ARKANSAS AND THE LOWER OHIO AND TENNESSEE VALLEYS EARLY IN THE WORK WEEK...BUT WILL STALL OUT WELL TO THE NORTH OF THE LOCAL FORECAST AREA AS IT BECOMES PARALLEL TO THE FLOW ALOFT. OCCASIONAL SHORT WAVES IN THE WEST SOUTHWEST FLOW DURING THE PERIOD MAY RESULT IN SMALL CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EACH DAY DURING THE WEEK WITH MOST OF THE PRECIPITATION EXPECTED TO BE CONFINED TO AREAS NORTH AND NORTHWEST OF THE FORECAST AREA NEAR THE STALLED FRONTAL BOUNDARY. AS A RESULT...A CONTINUATION OF THE MOSTLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES IS EXPECTED THROUGH THE NEXT WEEK. PRELIMINARY NUMBERS FOLLOW... MCB 68/89/68/87 2003 BTR 70/89/70/87 1003 MSY 71/88/72/87 1002 GPT 71/85/73/85 2002 .NEW...NONE LA...NONE. MS...NONE. 11
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND COASTAL MISSISSIPPI AND THE AREA OF SOUTHEAST LOUISIANA TO THE NORTH AND NORTHWEST OF LAKE PONTCHARTRAIN WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE REMAINDER OF SOUTHEAST LOUISIANA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI AND A SLIGHT RISK ACROSS COASTAL MISSISSIPPI AND IN SOUTHEAST LOUISIANA NORTH OF INTERSTATE 10. THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. A FEW STORMS ON MONDAY MAY BE STRONG OR SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME BUT MAY BE NEEDED THIS AFTERNOON AND EVENING. 11
MSZ081-082-032018- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT SAT MAY 3 2003 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR HARRISON AND JACKSON COUNTIES IN SOUTH MISSISSIPPI EXPIRED AT 3 PM CDT. AT 3 PM CDT...RADAR WAS INDICATING ISOLATED THUNDERSTORMS OVER COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH A FEW OF THE STORMS POSSIBLY BECOMING SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS THAT DO DEVELOP.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golfball size hail covered the ground along Highway 613.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356039.